The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Coming off anti-depressants


#1

Hello all,

I hope that you all are well. Has anyone had experience in feeling high on life or more happy when they come off of anti depressants entirely? When I came off of Effexor I felt great for two weeks(that didn’t last.) Recently I didn’t have my refill for Celexa come in so I did not take it for almost a week and I felt like my old self again. I woke up excited and happy every day for no reason. I am back on Celexa now. Does anyone know why this is? I’m too scared to come off meds though entirely because the last time I didn’t that I ended up crashing again.


#2

Hi Camille,

There is a whole range of possibilities when coming of antidepressants. Yes, more happy and alive is a common one. More anxiety is also very common. I highly recommend visiting this website for guidance on getting off anti-depressants:

https://www.survivingantidepressants.org/

Be aware that the people on there are having real difficulties getting off anti-depressants and are probably in the minority, so don’t be scared that all those things are going to happen to you. But they do have good advice on how to get off with minimal side-effects, which is why I think it might be worthwhile to check it out.

From my experience coming off Paxil, I did feel more alive and less zombie like, but also wrestled with anxiety pretty bad, mostly because of the vestibular migraine symptoms though. I have been off Paxil for about 9 months now and counting (-:

Erik


#3

Hi @ander454! Thank you for your response. Can I ask how you are doing now off of the anti-depressant? I found that last time I came off my symptoms came back a lot harder than they were when I was on the drug. However, I am working with a functional doctor now and my goal is to eventually come off of the anti-depressant completely while trying to keep my brain chemicals and hormones balance in other ways. So, how are you doing?


#4

That’s very interesting. Kind of different approach.

Had to look that one up. Never heard of it.

‘Functional Medicine focuses on identifying and treating the right cause of disease. …The precise manifestation of each cause depends on the individuals genes,environment and lifestyle and only treatments that address the right cause will have lasting benefits beyond symptom control.’

It sounds good. How you getting on with it so far. If it’s not too personal a question what disease are they attempting to treat for you.

Have they given you any idea how they intend to accomplish this. Or is it still very much under wraps? I’ve some hormones and chemicals that need control too hence the many questions. Sorry.


#5

Hi Camille, I am doing much better without the anti-depressant, but it took many months of awful suffering first. So yes, for me symptoms come back hard, actually they were always there they just seem scarier I guess or different. In hindsight, the anti-depressant was simply the wrong one for me at the time, and most of my anxiety/depression was simply due to the vestibular migraine itself. I wish I would have known I had a vestibular migraine back then and then they would have put me on Amitriptyline instead. The Paxil really took my sideways for about 6 months.

I still struggle with anxiety and depression from time to time, but mostly it still revolves around my vestibular migraine symptoms. I have had a very supportive family and workplace, and I have never struggled this much with anxiety before in my life, so that is why I’m sure its mostly related to the vestibular migraine symptoms. As the symptoms resolve, so does my anxiety/depression…

Good luck with functional docs! I have a naturopath that is good. But honestly, the biggest improvements have come from my Neurologist. Verapamil seems to be working well for me (which my naturopath was definitely against).


#6

@ander454

Hello again! Ah, so when you say that your symtoms can back hard, are you implying the anxiety and depression or the dizziness? For me, when I came off of Effexor, I had about two good weeks and then BAM! I felt super weird and bad for a while until I started Celexa. I am not on a really low dose and taking supplements but still not feeling the best. I am really struggling at the moment with wondering if I should be pursuing this more holisticaly, medically, or a little bit of both. Anti-depressents help me somewhat, but then comes the side-affects. And supplements I have not done long enough to know how they will help me so I am really stuck in a rut.


#7

*I am on a really low dose of Celexa and taking supplements


#8

@Onandon03

Hello! Yes, I am seeing a functional doctor. I am doing ok so far. I had a really informative hormone test done, and I plan on doing more testing, but so far I have been given supplements of varying kinds. I have started them but have not seen a positive benefit yet. I honestly feel worse for some reason. I am trying to push past it to see if there is a benefit with what I am taking.


#9

Yes, anxiety went through the roof, but so did my headaches, dizziness was about the same but perception of it was heightened. I continue trying to be “holistic” as much as possible, but at this point I am focusing on the migraine medical path with a Neurologist. Verapamil is helpful, but it does lower my blood pressure for a while when I increase the dose. Right now I’m having trouble staying off the ground as I doubled my dose a few days ago (-: Also upped magnesium which also tends to lower blood pressure…